Alert archive / Ohio / Flash Flood Warnings in 2014

Flash Flood Warning 30, NWS Charleston, WV

August 11, 2014Jackson County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 11, 2014, 8:53 PM EDT for Jackson County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 8:53 PM EDT (00:53 UTC)
Expired
Aug 12, 2014, 12:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Jackson County, OH

The radar

The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS51 KRLX 120053
FFWRLX
OHC079-120400-
/O.NEW.KRLX.FF.W.0030.140812T0053Z-140812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
853 PM EDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...JACKSON...

* UNTIL MIDNIGHT EDT

* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1 AND A HALF INCHES ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

EXCESSIVE RAINFALL WILL CAUSE STREAM BANKS TO BECOME UNSTABLE.
UNSTABLE STREAM BANKS CAN FAIL OR BECOME SLIPPERY. PERSONS SHOULD
STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND CULVERTS. STAY
AWAY OR BE SWEPT AWAY!

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3918 8257 3909 8250 3903 8243 3891 8275
      3892 8276 3894 8276 3894 8278 3896 8280
      3906 8280

$$

14
2 follow-up statements
428 
WGUS71 KRLX 120230
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EDT MON AUG 11 2014

OHC079-120400-
/O.CON.KRLX.FF.W.0030.000000T0000Z-140812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON OH-
1030 PM EDT MON AUG 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
JACKSON COUNTY IN SOUTHEAST OHIO...

AT 1023 PM EDT...SHOWERS WERE STARTING TO DIMINISH AND MOVE OUT OF 
THE AREA.  THE HEAVIEST OF THE REMAINING SHOWERS WAS LOCATED 6 MILES 
SOUTHEAST OF WELLSTON...MOVING EAST AT 30 MPH...AND WILL REMAIN OVER 
MAINLY RURAL AREAS OF JACKSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF ARE POSSIBLE IN THE 
WARNED AREA.  WHILE THERE HAVE BEEN NO REPORTS OF SERIOUS 
FLOODING...THERE HAVE BEEN REPORTS OF WATER ON LOCAL ROADS AND SMALL 
STREAMS HAVE RISEN.  ANY REDEVELOPMENT OF HEAVY RAIN COULD CAUSE 
FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3918 8257 3909 8250 3903 8243 3891 8275
      3892 8276 3894 8276 3894 8278 3896 8280
      3906 8280

$$

12
563 
WGUS71 KRLX 120359
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EDT MON AUG 11 2014

OHC079-120408-
/O.EXP.KRLX.FF.W.0030.000000T0000Z-140812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON OH-
1159 PM EDT MON AUG 11 2014

...THE FLASH FLOOD WARNING EXPIRES AT MIDNIGHT EDT FOR JACKSON 
COUNTY IN SOUTHEAST OHIO...

THE HEAVIEST OF THE RAIN IS OVER...THEREFORE THE FLASH FLOOD WARNING 
THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.  PONDING WATER AND 
STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH 
FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3918 8257 3909 8250 3903 8243 3891 8275
      3892 8276 3894 8276 3894 8278 3896 8280
      3906 8280

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:50 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 11, 7:50 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT MON AUG 11 2014

.SYNOPSIS...
UPPER LEVEL TROUGH CROSSING THIS EVENING.  LEAD COLD FRONT CROSSES
TUESDAY AFTERNOON...THEN A STRONGER COLD FRONT AND UPPER LEVEL
TROUGH CROSS TUESDAY NIGHT.  HIGH PRESSURE CROSSES LATE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
730 PM UPDATE...
FINE-TUNED POPS ACCORDING TO CURRENT TRENDS AND HRRR...MOSTLY MINOR
TIMING ADJUSTMENTS.  LEAD UPPER LEVEL S/W TROUGH ASSOCIATED WITH
ACTIVITY NOW IN MIDDLE OHIO VALLEY CROSSING THE AREA OVERNIGHT
TONIGHT...PROBABLY WITH SOME DECREASE IN INTENSITY.

PREV DISCN...
SFC LOW PRESSURE CONTINUES TO STRENGTHEN TODAY PUSHING THE WARM
FRONT NORTH THROUGH WEST VIRGINIA.  SHOWERS HAVE BEGUN AND ARE
LIKELY TO CONTINUE OVERNIGHT...WITH THE OCCASIONAL RUMBLE OF
THUNDER.  MEANWHILE A COMPLEX HAS MOVED EAST AND WILL ENTER THE
SOUTHERN COAL FIELDS BRINGING WITH IT A GREATER CHANCE FOR SOME
THUNDER.  SOME OF THESE SHOWERS AND STORMS COULD CONTAIN
DOWNPOURS...LEADING TO SOME LOCALIZED WATER PROBLEMS.

A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH THROUGH ON TUESDAY
BRINGING MORE CONVECTION CAPABLE OF HEAVY DOWNPOURS.  INSTABILITY IS
NOT IDEAL BUT SOME STRONG THUNDERSTORMS ARE POSSIBLE AND COULD
PRODUCE SOME STRONG GUSTY WINDS.

CLOUDS WILL BREAK UP JUST A BIT BETWEEN SHOWERS...WHICH WILL MAKE
TEMPERATURES A BIT TRICKY. WENT WITH THE BCCONSALL BUT LOWERED THE
TEMPS A BIT IN A FEW LOCATIONS THAT SHOULD MAINTAIN THE MOST CLOUD
COVER.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
NOT MUCH CHANGE REGARDING FORECAST REASONING WITH WHAT MIDNIGHT
SHIFT HAD. TUE EVE WILL FEATURE COLD FRONT EXITING WITH BAND OF
SHRA. AS UPPER TROF MOVES IN...CARRIED LOW POPS REMAINDER OF THE
NIGHT. MODEL SOUNDINGS INDICATE SOME LOW STRATUS FOR THE AREA IN
CAA. BEEFED UP SKY GRIDS TO REFLECT MORE OF A LOW STRATUS DECK
EVENTUALLY MIXING INTO FAIRLY EXPANSIVE STRATOCU LATER ON
WEDNESDAY...ESPECIALLY ACROSS THE N. NW FLOW BECOMES THE STAPLE IN
YET ANOTHER ANOMALOUS TROF FOR THIS SEASON AND WITH ENOUGH
MOISTURE AND STEEP LAPSE RATES...SUSPECT SOME AFTERNOON SHRA WILL
BREAK OUT ACROSS THE N. SFC HIGH BUILDS IN ON THURSDAY WITH WITH
JUST CU OR STRATOCU FIELD. MAYBE A BETTER FOG NIGHT THURSDAY NIGHT
IF WE CAN LOSE THE CLOUDS.

FOR TEMPS...BLENDED IN ALLBLEND WITH INHERITED NUMBERS

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
KEPT FRIDAY DRY FOR NOW BUT THERE COULD BE ENOUGH MOISTURE FOR A
FEW AFTERNOON SHRA WITH A SPOKE OF ENERGY ROTATING DOWN.
OTHERWISE...A GOOD WEEKEND SHAPING UP WITH HIGH PRESSURE IN
CONTROL. TEMPS WILL MODERATE TO MORE TYPICAL NUMBERS...HOWEVER THE
NIGHTS WILL CONTINUE TO BE PLEASANT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
COMPLEX FRONTAL SYSTEM MOVING THROUGH THE AREA NEXT 30 HRS WITH
GENERALLY MVFR TO IFR CONDITIONS THROUGH MUCH OF THE PERIOD FOR ALL
SITES.

UPPER LEVEL TROUGH BRINGING ROUND OF SHOWERS AND THUNDERSTORMS
ACROSS THE MIDDLE OHIO VALLEY THIS EVENING LIFTS OUT OF THE AREA
OVERNIGHT.  THE SHOWERS AND THUNDERSTORMS WILL MOVE NEWD ACROSS THE
AREA THIS EVENING AND OVERNIGHT...AFFECTING MOST SITES WITHIN FIRST
FEW HOURS OF FCST OR AT LEAST BEFORE MIDNIGHT...BUT IT WILL TAKE
UNTIL AFTER MIDNIGHT FOR THIS ACTIVITY TO REACH THE MOUNTAINS.
MAINLY MVFR CONDITIONS WILL BE ASSOCIATED WITH THIS ACTIVITY...BUT
IFR IS POSSIBLE UNDER ANY DOWNPOUR OR BRIEFLY IN POST RAIN STRATUS.

THE TUE EARLY MORNING HOURS WILL LIKELY BRING POST RAIN STRATUS AND
MIST...MOSTLY MVFR BUT IFR STRATUS IN THE MOUNTAINS INCLUDING BKW
FROM OUT OF THE GATE ON UPSLOPE SE FLOW THERE.

A LEAD FRONTAL BOUNDARY WILL CROSS TUE AFTERNOON...LIKELY ASSOCIATED
WITH ANOTHER ROUND OF THUNDERSTORMS...WITH STRONG GUSTY WINDS AND
IFR CONDITIONS POSSIBLE UNDER ANY THUNDERSTORM.

SFC FLOW WILL BE S TO SE OVERNIGHT AND THEN SW ON TUE WHILE LIGHT TO
MODERATE S TO SW FLOW ALOFT STARTS TO SHIFT TO W TUE AFTERNOON.  THE
MAIN COLD FRONT AND UPPER LEVEL TROUGH WILL CROSS BEYOND THE TAF
PD...OVERNIGHT TUE NT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: CONDITIONS ARE LIKELY TO VARY WITH LOCATION OF
PRECIPITATION...AND OVERNIGHT IN POST RAIN STRATUS AND MIST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    M    M    H    H    H    M    M    M    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H
BKW CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    M    M    M    M    M    H    L    L    L    L
CKB CONSISTENCY  M    M    M    M    M    M    M    H    H    H    L    L

AFTER 00Z WEDNESDAY...
SOME IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS TUE NT...AND IN
POST RAIN STRATUS AND POSSIBLE FOG WED MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/30/LS
NEAR TERM...TRM/LS
SHORT TERM...30
LONG TERM...30
AVIATION...TRM
Hazardous weather outlook, Aug 11, 7:37 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
737 AM EDT MON AUG 11 2014

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026-
033>036-121145-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
737 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SOILS ACROSS THE SOUTHERN COAL FIELDS OF WEST VIRGINIA...AND
EXTREME SOUTHWEST VIRGINIA CONTINUE TO BE VERY WET. IT WILL TAKE
FEW DOWNPOURS TO PRODUCE WATER PROBLEMS ON THESE AREAS. IF
REPETITIVE SHOWERS OR STORMS HIT THESE AREAS...A FLASH FLOOD WATCH
MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY.
A FEW STORMS COULD BECOME QUITE STRONG AND PRODUCE GUSTY WINDS.
DOWNPOURS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046-
047-121145-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
737 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAIN...ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME LOCALIZED
FLOODING IS POSSIBLE IN DOWNPOURS.

IF WIDESPREAD SHOWERS AND THUNDERSTORMS BECOME MORE APPARENT...A
FLASH FLOOD WATCH MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. A
FEW STORMS COULD BECOME QUITE STRONG AND PRODUCE GUSTY WINDS.
DOWNPOURS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 11, 2:57 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT MON AUG 11 2014

WVZ007-008-112000-
JACKSON WV-MASON WV-
257 PM EDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN JACKSON AND CENTRAL MASON
COUNTIES IN WEST VIRGINIA UNTIL 400 PM EDT...

AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GALLIPOLIS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GRIMMS LANDING AROUND 320 PM...SOUTHSIDE
AROUND 325 PM...LEON AROUND 330 PM...MOUNT ALTO AROUND 355 PM AND
COTTAGEVILLE AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
131 AND 145 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3889 8193 3888 8190 3890 8185 3893 8184
      3895 8182 3893 8179 3893 8176 3897 8177
      3876 8159 3863 8216 3869 8220 3875 8219

14
Special weather statement, Aug 11, 4:01 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT MON AUG 11 2014

WVZ007-008-016-017-112100-
JACKSON WV-MASON WV-ROANE WV-WIRT WV-
401 PM EDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...SOUTHERN WIRT...
SOUTHERN JACKSON AND EASTERN MASON COUNTIES IN WEST VIRGINIA UNTIL
500 PM EDT...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF RIPLEY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GIVEN AROUND 405 PM...FAIRPLAIN AROUND 415
PM...STATTS MILLS AROUND 420 PM...GAY AROUND 435 PM...LEROY AROUND
445 PM AND REEDY AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
128 AND 138 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3900 8132 3882 8122 3881 8123 3880 8122
      3879 8123 3876 8119 3867 8185 3876 8191

14
Local storm report, Aug 11, 4:16 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       1 W LEON                38.75N  81.97W
08/11/2014  E2.00 INCH       MASON              WV   TRAINED SPOTTER

            2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
            DEAD LIMBS WERE DONE.

0320 PM     TSTM WND GST     1 W LEON                38.75N  81.97W
08/11/2014  E35 MPH          MASON              WV   TRAINED SPOTTER

            2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
            DEAD LIMBS WERE DONE.

&&

EVENT NUMBER RLX1401151
EVENT NUMBER RLX1401152

FB
Local storm report, Aug 11, 4:16 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FOR SPELLING...
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       1 W LEON                38.75N  81.97W
08/11/2014  E2.00 INCH       MASON              WV   TRAINED SPOTTER

            2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
            DEAD LIMBS WERE DOWN.

0320 PM     TSTM WND GST     1 W LEON                38.75N  81.97W
08/11/2014  E35 MPH          MASON              WV   TRAINED SPOTTER

            2 PLUS INCHES FELL IN APPROXIMATELY 15 MINUTES. SEVERAL
            DEAD LIMBS WERE DOWN.

&&

EVENT NUMBER RLX1401151
EVENT NUMBER RLX1401152

FB
Special weather statement, Aug 11, 5:53 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT MON AUG 11 2014

OHZ066-112245-
PERRY OH-
553 PM EDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN PERRY COUNTY UNTIL 645 PM
EDT...

AT 549 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 4
MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THIS THUNDERSTORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL
PERRY COUNTY AND EXTREME NORTH CENTRAL PERRY COUNTY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
      3982 8213 3973 8238 3974 8240 3975 8241
      3983 8241 3983 8245 3985 8248 3993 8247
      3994 8245

14
Special weather statement, Aug 11, 8:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT MON AUG 11 2014

OHZ083-120130-
JACKSON OH-
842 PM EDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT FOR JACKSON COUNTY IN SOUTHEAST OHIO
UNTIL 930 PM EDT...

AT 840 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
11 MILES SOUTHWEST OF JACKSON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. VERY HEAVY
RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS THUNDERSTORM WILL BE NEAR PETERSBURG AROUND 850 PM...JACKSON
AROUND 900 PM...COALTON AROUND 905 PM AND WELLSTON AROUND 915 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3907 8281 3910 8280 3919 8254 3915 8253
      3913 8242 3896 8244 3888 8277 3894 8276
      3894 8279 3895 8281

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:42 PM EDTSpecial Weather StatementRLXJackson48 min
Aug 11, 10:47 PM EDTSpecial Weather StatementRLXGallia88 min
Aug 12, 1:29 AM EDTSpecial Weather StatementRLXMorgan61 min
Aug 12, 2:52 AM EDTSpecial Weather StatementRLXWashington53 min
Aug 12, 4:03 AM EDTFlash Flood WarningRLXWashington87 min

Nearby

Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.